MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number SPL25015X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Chest Pain (1776); Patient Problem/Medical Problem (2688)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient presented with acs, crushing chest pain and st elevation.One sprinter legend ptca balloon catheter was attempted to be used to treat a lesion in the proximal circumflex (cx) artery with mild tortuosity and calcification and 95% stenosis.There were no abnormalities reported in relation to patient's anatomy.There was no damage to the packaging.There were no issues noted when removing the devices from the hoop/tray.The devices were inspected with no issues.Negative prep was performed with no issues.No resistance was noted while advancing the balloon.The device was not moved or repositioned in the lesion.There was no inflation difficulty.It was reported that the balloon failed to deflate at the lesion site, after first inflation.An attempt was made to perforate the balloon with a stiff wire.A guideliner was then used to partially pull the balloon back into the guideliner and all was removed.The patient experienced some chest discomfort during the event but it subsided once the balloon was removed.The whole event lasted approx.10 minutes.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Product analysis: the sprinter legend device and a guideliner returned loaded into a launcher guide catheter.The luer was detached and did not return for analysis.It was not possible to remove the device and the guideliner from the launcher.It was placed in a waterbath in order to aid removal from the launcher.Resistance was evident when attempting to remove the device from the launcher, the device would recoil back into the launcher.It appeared that a detachment occurred within the launcher.The launcher was dissected longitudinally in order to remove the detached device.It was evident from cutting the launcher that the braid wires of the body of the launcher were frayed and tangled around the guide liner and.There was severe stretching to the distal shaft possibly caused by the attempted removal of the device.Upon inspection after removal the marker bands were in correct position on the distal inner.The distal portion of the balloon appeared to have coiled inwards.It was not possible to perform deflation testing due to the condition of the returned device.Account confirmed luer would not be returning, cannot verify lot number through luer scan.Will confirm based on ed and returned device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the sprinter legend device and guideliner returned loaded into launcher.The luer of the sprinter legend was detached and did not return for analysis.It was not possible to remove device and guideliner from the launcher.It was placed in waterbath in order to aid removal from the launcher.Resistance was evident when attempting to remove the device from the launcher, the device would recoil back into the launcher.A detachment occurred within the launcher.The launcher was dissected longitudinally in order to remove the detached device.It was evident from cutting the launcher that the guideliner wire is twisted/coiled around the sprinter legend device.There was severe stretching to the distal shaft of the sprinter legend possibly caused by the attempted removal of the device.Upon inspection after removal, the marker bands were in correct position on the distal inner however the inner member had been pulled proximally.The balloon bond appeared stretched.The catheter tip and a portion of the balloon appeared to have folded inside.It was not possible to perform deflation testing due to the condition of the returned device.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7661850
Report Number9612164-2018-01604
Device Sequence Number2355095
Product Code LOX
UDI-Device Identifier00613994902597
UDI-Public00613994902597
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model NumberSPL25015X
Device Catalogue NumberSPL25015X
Device Lot Number214020123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer10/02/2018
12/14/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date11/01/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight70